Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 13, NWS Corpus Christi, TX

September 2, 202112 counties in Texas

NWS Corpus Christi, TX issued this heat advisory at Sep 2, 2021, 3:22 AM CDT for 12 counties in Texas. It took effect at Sep 2, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2021, 3:22 AM CDT (08:22 UTC)
In effect from
Sep 2, 2021, 12:00 PM CDT
Expired
Sep 2, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 45 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS74 KCRP 020822
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
322 AM CDT Thu Sep 2 2021

TXZ230>234-241>247-342>344-346-347-030000-
/O.NEW.KCRP.HT.Y.0013.210902T1700Z-210903T0000Z/
McMullen-Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Goliad, Victoria, Alice, 
Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, 
Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, 
Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
322 AM CDT Thu Sep 2 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 113 expected.

* WHERE...Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg, Live
  Oak, McMullen, Nueces, Refugio, San Patricio and Victoria 
  Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CB
1 follow-up statement
430 
WWUS74 KCRP 021950
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
250 PM CDT Thu Sep 2 2021

TXZ230>234-241>247-342>344-346-347-030000-
/O.CON.KCRP.HT.Y.0013.000000T0000Z-210903T0000Z/
McMullen-Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Goliad, Victoria, Alice, 
Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, 
Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, 
Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, 
Magnolia Beach, and Port Lavaca
250 PM CDT Thu Sep 2 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 113 expected.

* WHERE...Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg, 
  Live Oak, McMullen, Nueces, Refugio, San Patricio and Victoria 
  Counties.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Sep 2, 1:03 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 2, 1:03 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
103 AM CDT Thu Sep 2 2021

.AVIATION...

/06Z TAFs/ Periods of MVFR CIGs/VSBYs from VCT-ALI-COT between
08-13Z, with conditions possibly lingering longer at COT to 15Z.
Otherwise, VFR expected through the period with S-SE-ly winds
10-15 KTs. Gusts near 20 KTs around and after 18Z. Increased
moisture over the region will lead to isolated to scattered
showers and thunderstorms throughout the day across the coastal
region, so will maintain VCTS at VCT where chances are best
starting at 16Z.

&&

PREV DISCUSSION... /Issued 327 PM CDT Wed Sep 1 2021/

SHORT TERM (Tonight through Thursday Night)...

Heat index values have risen above criteria this afternoon across
the Coastal Bend and eastern Brush Country with dewpoint temps
holding in the mid to upper 70s. Heat Advisory is in effect for
this area until 00Z Thursday. Heat index values will be near or
above 110 over the southern Coastal Bend again on Thursday.

Isolated convection over the Victoria Crossroads to northern
Coastal Bend at this time should diminish by the start of the
forecast period. Winds will diminish through the evening hours
but expect the winds will be slightly higher overnight to limit
fog formation potential over the inland coastal plains.

Region will be on the southern periphery of the mid to upper level
ridge centered over Oklahoma Thursday. Models continue to show
a region of higher moisture, with precipitable water values
around 2 inches, will be over the coastal waters into the coastal
plains Thursday. Convection is expected to increase over the
waters late tonight in coastal convergence zone and move toward
the coastal region Thursday morning. Rain chances look to be
slightly better than today across the coastal plains with PoPs
30-40 percent. Convection will likely diminish again by early
evening Thursday night. Should see the showers redevelop along the
coast late Thursday night.

LONG TERM (Friday through Wednesday)...

The long term begins with an upper level high stationed over the
Texas Panhandle along with an upper level low across Deep South
Texas. The upper level low is expected to move westward Friday into
Saturday. With this weakness in the ridge along with PWATs near two
inches, isolated to scattered showers and thunderstorms will be
possible with the best chances along the Coastal Bend and Victoria
Crossroads. The ridge is expected to build back over South Texas
Sunday and remain in place through early next week reducing our rain
chances. Models are currently showing an upper level low developing
across West Texas mid-week next week along with an increase of
moisture advecting into South Texas which could increase rain
chances.

Hot and humid conditions will continue across South Texas,
especially across the Brush Country with highs ranging from the mid
90s near the coast to 103 degrees further west. With the combination
of the warm temperatures and available moisture, heat indices are
expected to range from 105 to 109 degrees each afternoon with some
locations possibly reaching 110 degrees as head we into the holiday
weekend and continuing into next week. If your holiday plans include
outdoor activities, remember to remain hydrated and wear light
colored clothing. Seasonal temperatures are expected at nights with
temperatures ranging from the lower 70s to lower 80s.

MARINE...

A weak to moderate southeast flow this evening will become light
south overnight. Scattered showers and thunderstorms are expected
to occur from late tonight through Thursday morning, then
decreasing to isolated in the afternoon. Onshore flow will become
weak to moderate again Thursday afternoon and evening. Showers
and storms will become scattered again late Thursday night.

A generally weak onshore flow is expected Friday through Tuesday
except for brief periods of weak to moderate onshore flow over the
southern bays and coastal waters in the late afternoon and evening
hours. Rain chances will continue Friday with scattered showers and
thunderstorms across the local waters. Rain chances are expected to
decrease once again through the holiday weekend and into next week
until next Tuesday when rain chances begin to increase once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  94  77  97  75  /  10  30   0  10   0
Victoria          76  93  75  97  75  /  10  50   0  10   0
Laredo            78 101  77 103  75  /  10  20   0   0   0
Alice             75  97  73 100  72  /  10  30   0  10   0
Rockport          82  92  82  95  80  /  20  40  10  10   0
Cotulla           78 100  77 103  75  /  10  20   0   0   0
Kingsville        76  95  74  99  73  /  10  30   0  10   0
Navy Corpus       83  92  82  93  81  /  20  30   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Sep 1, 5:40 AM CDT, 21 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
540 AM CDT Wed Sep 1 2021

TXZ229>234-239>247-342>347-442-443-447-021045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
540 AM CDT Wed Sep 1 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms are possible east
today.

Maximum heat index values of 105 to 109 are expected. A few
locations will approach 110 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Maximum heat index values of +110 degrees will be possible
Thursday and Friday across portions of the Coastal Plains and
eastern Brush Country. Otherwise, heat index values of 105-109
will be possible through the weekend.

Scattered showers and thunderstorms are possible daily through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-021045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
540 AM CDT Wed Sep 1 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered showers and thunderstorms are possible daily through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.